My new dr. is starting me on gabapentine 100 mg. for severe, chronic headache (24 yrs+), but I also take Prilosec for stomach ulcer/GERD problems. I don't know how to do both of these and she didn't give any advice. Also, I have a full-time job and am worried about side effects and driving/working. Any help with this is appreciated.
5 Mar 2011
A pharmacist told me to take my Prilosec before whenever it is that I experience the most symptoms. Gabapentin can make you sleepy, so you might want to take it before you sleep, or you can divide it up throughout the day so there is no large dose to make you sleepy. Of course you should use the instructions on your prescription bottle or contact your doctor if you have questions, as my advice is not that of a health professional. Take care -
5 Mar 2011
I just want to clarify one thing I am not a physician I have a friend who is a pharmacist he says that taking Gabapentin and Prilosec that there is not a problem with using these two medications together or at the same timeis ok if you find that things don't feel right to you either contact your pharmacist or your doctor. You are important and we want you to get the best answers possible, if you find you have further questions feel free to write us back
5 Mar 2011
Prilosec should be taken a half hour before a meal. Neurontin (gabapentin) is generally divided doses of 300mg three times a day, but since you are on a low dose then it is probably prescribed once a day which can be taken either in the morning or in the evening but take the same time of day every day. BOTTOM LINE: Follow the directions on the bottles.
Some of the side effects from gabapentin may be bothersome at first such as dizziness and clumsiness. If you find this to be the case, then taking it at night maybe the better choice, given a choice. Again, follow your doctor's instructions per the bottle or call your pharmacist to get further explanation.
Good luck with the headaches, and keep in touch,
5 Mar 2011
The gabepentin is a smaller dose, & i would suspect it will be increased. Usually they start one out at 300mg, & go up to 1200mg like my husband. He prefers to take his all at bedtime (but he doesn't tell his doctor this). He says it really helps his neuropathy & Fibromyalgia pains, but if he takes it 600mg in the AM like he's suppose to it makes him too sleepy. I don't think you will see much in side effects from the dosage for worrying about driving right now. The prilosec is a pro-ton inhibitor, & the FDA put out a warning yesterday that is takes most of the magnesium out of the system (all of the proton inhibitors do) so at least take a supplement. Have they diagnosed your headache as Migraine or Cluster or what? Curious as I find the gabepentin unusual for headache unless they think it's nerve related. Gabepentin is actually a seizure medicine, but is used for chrontic pain & other conditions. Hope this helps.
Good luck with those headaches! I had them for 40 years until I latched on to Immetrix shots, & I no longer have migraines. Best wishes for a speedy recovery...
- Prilosec Information for Consumers
- Prilosec Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prilosec (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
ppi with prokinetic in gerd ?
1 answer • 4 Sep 2012
1 answer • 7 Apr 2014
... abdominal pain is in upper portion of my stomach, along with jaw and neck pain a gnawing pain and tight burning sensation. Was taking 40mg of ...
1 answer • 11 Jan 2015
... went off symptoms came back, so doctor put me in 40 mg for another month. My question is this medicine makes me so constipated, what should I do? ...
2 answers • 12 Apr 2015